All Journal Entries Journals

7-3-10 Health Update

Jul 03, 2010 - 2 comments

I saw the PCP yesterday for the swelling in my feet and what looked like a rash on my legs.  She was more interested in getting caught up on my recent hospitalization at first.  I thought that she was going to foo foo my swelling, which is constant day and night, but she didn't.  

I was worried that the the swelling might be from the ampyra which I started last week. It is working pretty well and I'd hate for this to be a reason to have to discontinue it.  Instead, she thinks it is because of the gabapentin.  She ordered some blood work to make sure my kidneys and liver are not the culprit and if that comes out ok, then we will start a diuretic.  She gave me a script for Lasix but said to hold off until she gets the lab results on Tuesday.  

I feel so bloated, like being on steroids.  She said that this is common.  She also said the rash was not a rash at all, but instead a result of the swelling between the tissue.  Whatever, it is a becoming painful.  

I have tried elevating my legs. Didn't work. I tried wearing compression stockings, which works as long as you keep them on 24/7, but the swelling comes back as soon as I take them off.  I thought that the swelling would be better when I have been laying down all night, but it is still there in the morning when I get up.  Hopefully we will figure this out because I am tired of it.  It is hampering my walking too.  

On 7/9 I am going for a second sleep study. It will be a split-night study this time.  The last one in Sep 08 had borderline mild/moderate results.  We didn't do anything for it other than my trying to lose some weight.  Since then things have gotten much worse, so the doctor ordered another one.  I think that the apnea got worse when I started taking zanaflex.  I am wondering if I should take the med that night to see how the results would come out compared to last time when I wasn't on that medication.  I need to call ahead and ask.

Otherwise, things are ok.  I am sad that Sarah will be leaving tomorrow. She is getting my house cleaned, laundry done, and everything we can think of that will be difficult for me to do on my own.  She has been a real sweetheart to come and stay for over a month helping me.  I loved having her around too.  I can't imagine how hard it will be to not have her here.  I already miss her.

But, its time for me to get my life back to a routine and do things for myself.  I've always been an independent person and I'll get that back, at least as much as I can.  I'm not giving up nor giving in to this MSerable disease..

Comments
Post a Comment
572651 tn?1530999357
by Lulu54, Jul 07, 2010
Your Sarah must have been so pleased to be able to spend this time with you.  I'm sorry it had to end.

About the swelling - are you on any hypertension drug?  I was having problems with norvasc last month and the swelling stopped when I stopped the drug. I'm not recommnding that to you, but it should be something you talk to the doctors about.  

this falling apart piece-by-piece sure stinks.



739070 tn?1338603402
by rendean, Jul 07, 2010
Dear Julie,

I am so sorry  Sarah has to leave! I so know the angst it causes as our kid leave and we wonder when the next visit will be.
But, your one tough  lady and you will be miserable, as a mother should, for a few days then you will find your groove again.

Let us know what the tests reveal. I hope it's not the Ampyra since you seemed to have an improvement  with it!!
  
Hugs from one mom to another,
Ren

Post a Comment